Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 80, NWS Duluth, MN

June 7, 2011Ashland County, Bayfield County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2011, 1:45 AM CDT for Ashland County, Bayfield County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2011, 1:45 AM CDT (06:45 UTC)
Expired
Jun 7, 2011, 2:15 AM CDT
In force
30 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Ashland County, WI, Bayfield County, WI

The radar

The Duluth radar (KDLH), 109 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 6.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS53 KDLH 070645
SVRDLH
WIC003-007-070715-
/O.NEW.KDLH.SV.W.0080.110607T0645Z-110607T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
145 AM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ASHLAND COUNTY IN NORTHWEST WISCONSIN...
  EAST CENTRAL BAYFIELD COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 215 AM CDT

* AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WASHBURN...OR 9 MILES NORTHWEST OF
  ASHLAND...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WASHBURN AND BARKSDALE AROUND 150 AM CDT.
  ODANAH AROUND 210 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4657 9060 4659 9115 4677 9113 4680 9081
      4675 9086 4669 9084 4665 9089 4660 9090
      4663 9080 4668 9075 4672 9082 4678 9080
      4681 9065 4680 9064 4674 9077 4661 9058
TIME...MOT...LOC 0645Z 272DEG 27KT 4668 9098
WIND...HAIL <50MPH 1.00IN

$$

LAMERS
2 follow-up statements
368 
WWUS53 KDLH 070705
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
205 AM CDT TUE JUN 7 2011

WIC007-070715-
/O.CAN.KDLH.SV.W.0080.000000T0000Z-110607T0715Z/
BAYFIELD WI-
205 AM CDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BAYFIELD COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.

LAT...LON 4657 9060 4658 9092 4664 9078 4668 9075
      4672 9082 4674 9079 4678 9080 4681 9065
      4680 9064 4674 9077 4670 9074 4661 9058
TIME...MOT...LOC 0705Z 272DEG 27KT 4667 9076

$$

WIC003-070715-
/O.CON.KDLH.SV.W.0080.000000T0000Z-110607T0715Z/
ASHLAND WI-
205 AM CDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ASHLAND COUNTY UNTIL 215 AM CDT...

AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES 
NORTHEAST OF ASHLAND...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ODANAH AROUND 215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4657 9060 4658 9092 4664 9078 4668 9075
      4672 9082 4674 9079 4678 9080 4681 9065
      4680 9064 4674 9077 4670 9074 4661 9058
TIME...MOT...LOC 0705Z 272DEG 27KT 4667 9076
WIND...HAIL 60MPH 1.00IN

$$

LAMERS
524 
WWUS53 KDLH 070713
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
213 AM CDT TUE JUN 7 2011

WIC003-070723-
/O.EXP.KDLH.SV.W.0080.000000T0000Z-110607T0715Z/
ASHLAND WI-
213 AM CDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ASHLAND COUNTY WILL
EXPIRE AT 215 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. ADDITIONAL THUNDERSTORMS ARE LIKELY THROUGH MUCH OF THE 
OVERNIGHT HOURS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DULUTH MN.

LAT...LON 4657 9060 4658 9092 4664 9078 4668 9075
      4672 9082 4674 9079 4678 9080 4681 9065
      4680 9064 4674 9077 4670 9074 4661 9058
TIME...MOT...LOC 0713Z 272DEG 27KT 4666 9067

$$

LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:42 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 7, 12:42 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1242 AM CDT TUE JUN 7 2011

.AVIATION...06/07/06Z ISSUANCE...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THE
EXCEPTIONS WILL CONTINUE TO BE SOME LOCAL IFR/MVFR CONDITIONS WITH
ANY THUNDERSTORMS...AND SOME FOG AROUND LAKE SUPERIOR TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT...AND SOME
MAY BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. A WARM FRONT
WILL BE LIFTING NORTH TONIGHT...AND WILL CONTINUE NORTH ON TUESDAY.
MUCH OF THE NORTHLAND MAY BE CAPPED ON TUESDAY INTO THE EVENING...
WITH FAR NORTHERN MINNESOTA MOST LIKELY TO SEE STORMS TUESDAY
AFTERNOON/EVENING.

&&

.PREV DISCUSSION... /ISSUED 831 PM CDT MON JUN 6 2011/

DISCUSSION...

THUNDERSTORMS HAVE ENDED FOR THE TIME BEING. THERE ARE SEVERAL
SURFACE FEATURES OF NOTE...ONE IS A WEAKENING COOL FRONT FROM FAR
NORTHEAST MINNESOTA SOUTHWEST INTO SOUTHEAST SOUTH DAKOTA...WITH
THE OTHER A WARM FRONT/STATIONARY FRONT THAT EXTENDS FROM SOUTHERN
MINNESOTA BACK INTO SOUTH DAKOTA. THE SURFACE FLOW AROUND THE WARM
FRONT IN SOUTHERN MINNESOTA HAS SHARPENED OVER THE LAST FEW
HOURS...WITH MUCH OF SOUTHERN MINNESOTA STILL 90-95F WITH SOUTHERLY
WINDS...AND EAST-NORTHEAST WINDS AT KAQP/KBDH/KLJH/KCFE NORTH OF
THE FRONT.

THERE IS STILL A LARGE AREA OF MUCAPE OF 2000-4000J/KG OVER
MINNESOTA/WISCONSIN THIS EVENING...WITH 40-50KT OF DEEP LAYER
SHEAR. CONDITIONS SUPPORT SEVERE STORMS OVERNIGHT...GIVEN WE GET
STRONGER LIFT INTO OUR CWA WHICH SHOULD HAPPEN. BOTH THE
KINL/KMPX SOUNDINGS HAD AROUND 100J/KG OF CIN AT 00Z...BUT A
MODIFIED SOUNDING AT KINL FOR WARMER AND MOISTURE LOW LEVEL
CONDITIONS SHOWED LITTLE CIN AND THAT WAS OBVIOUSLY SUPPORTED BY
THE SEVERE STORM THAT TRACKED ACROSS CASS/NORTHERN CROW WING
COUNTIES EARLIER THIS EVENING.

THE CHANCE FOR SEVERE STORMS LOOKS TO INCREASE LATER TONIGHT AS
THE LOW LEVEL JET DEVELOPS AND PUSHES THE WARM FRONT FURTHER
NORTH. NAM SHOWS NOSE OF LLJ AFFECTING OUR SOUTHERN CWA BETWEEN
08-10Z...WITH A TIGHTENING THERMAL GRADIENT ALONG THE WARM FRONT.
AS DISCUSSED IN THE SWODY1...MCS WILL BE POSSIBLE LATE
TONIGHT...QUESTION IS WHAT AREA WILL GET HIT. WE HAVE THE HIGHEST
POPS ALONG THE SOUTH HALF OF THE CWA...AND WE WILL LEAVE THEM AS
IS FOR NOW...AND UPDATE LATE TONIGHT AS NEEDED TO ADJUST POPS.

PREV DISCUSSION... /ISSUED 650 PM CDT MON JUN 6 2011/

DISCUSSION...

ONE MAIN STORM WAS AFFECTING OUR CWA AS OF 645 PM CDT...AND THAT
WAS OVER CASS COUNTY AND HAS PRODUCED HALF DOLLAR SIZE HAIL AROUND
630 PM. IT'S IN AN AREA OF 2000J/KG CAPE AND 40-45KT DEEP LAYER
SHEAR...AND WAS FORCED BY WEAK LOW LEVEL CONVERGENCE ALONG A COLD
FRONT. STORM COVERAGE WILL BE A QUESTION MARK THIS EVENING WITH
FORCING RATHER WEAK UNTIL LOW LEVEL JET INCREASES LATER TONIGHT.
OVERALL...THE NAM DECREASES THE SURFACE CONVERGENCE AS IT VEERS
WINDS AROUND TO MORE EASTERLY OVERNIGHT WITH BETTER CONVERGENCE
SOUTH OF OUR CWA. HOWEVER...INCREASING LOW LEVEL JET OVER
ADVANCING WARM FRONT SHOULD INCREASE STORM COVERAGE OVERNIGHT.

PREV DISCUSSION... /ISSUED 342 PM CDT MON JUN 6 2011/

DISCUSSION...

WARM FRONTAL BOUNDARY OVER CENTRAL MINNESOTA AND NORTHERN
WISCONSIN WILL BE INITIAL FOCUS FOR THE SHOWER AND THUNDERSTORM
CHANCES THIS EVENING. ONGOING CONVECTION OVER THE WESTERN UPPER
PENINSULA OF MICHIGAN COULD FORM WESTWARD ALONG AND NORTH OF THE
WARM FRONT LATE THIS AFTERNOON AFFECTING IRON AND PRICE COUNTIES
LATE THIS AFTERNOON INTO THIS EVENING. FOCUS THEN SHIFTS TO LOW
PRESSURE OVER THE NORTHERN ROCKIES THAT WILL TRY TO ADVANCE THE
WARM FRONT FURTHER NORTH. PROJECTED RADAR REFLECTIVITIES FROM THE
HRRR AND THE 4KM WRF DEVELOP AN AREA OF SHOWERS AND THUNDERSTORMS
EARLY THIS OVER EAST CENTRAL SOUTH DAKOTA. THE STORMS ARE EXPECTED
TO ORGANIZE AND EXPAND IN COVERAGE ALONG THE WARM FRONT AFTER
MIDNIGHT ACROSS THE SOUTHERN THIRD OF THE CWA.

CONVECTION WILL EXIT THE NORTHWESTERN WISCONSIN COUNTIES TUESDAY
MORNING. LARGE RANGE IN TEMPERATURES AS OUR SOUTHERN TIER
COUNTIES...SOUTH OF THE WARM FRONT...WILL HAVE HIGH TEMPERATURES
IN THE LOWER 90S. HIGHS ALONG THE NORTH SHORE WILL ONLY BE IN 60S
WITH A STRONG EAST WIND. A COLD FRONT WILL DROP SOUTH FROM CANADA
AND WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT
TUESDAY MORNING FOR OUR FAR NORTHWESTERN ZONES. QUESTION REMAINS
IF THUNDERSTORMS COULD BREAK THE CAP THAT WILL BE IN PLACE SOUTH
OF THE WARM FRONT. MODELS TRENDING ON THE CAP HOLDING FIRM. DID
KEEP A SLIGHT CHANCE OF THUNDERSTORMS FOR THE THE SOUTHEASTERN TWO
THIRDS OF THE CWA AS STORMS MAY FIRE AT THE BOUNDARY OF THE
EASTERLY WINDS IN THE AFTERNOON. ANY STORMS THAT DO
FORM MIGHT BE SEVERE...ESPECIALLY OVER NORTHWESTERN WISCONSIN WITH
SOME 4000 J/KG TO WORK WITH. MOST OF THE CWA IS UNDER A SLIGHT
RISK FOR THE DAY ONE CONVECTIVE OUTLOOK FROM SPC.

LOW PRESSURE LIFTS INTO EXTREME SOUTHERN ONTARIO BY WEDNESDAY MORNING.
FRONTAL BOUNDARY STALLS OVER CENTRAL WISCONSIN AND WILL CONTINUE
THE SHOWER AND THUNDERSTORM CHANCES FOR PRICE AND IRON COUNTIES.
RAIN SHOWERS ON THE BACK SIDE OF THIS LOW WILL MOVE INTO THE
BORDERLAND ON WEDNESDAY. MUCH COOLER AND DRIER CONDITIONS ON TAP
FOR ALL OF THE NORTHLAND ON THURSDAY AS A WEAK RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE NORTHERN PLAINS.

EXTENDED...THURSDAY NIGHT THROUGH MONDAY

WESTERLIES WILL STRETCH ACROSS NRN ROCKIES AND INTO GT LAKES THIS
PERIOD WITH INCREASING CHANCE OF RW/TRW DEVELOPING BY END OF WEEK.
ALL MDLS TAKE A MIGRATORY SHORTWAVE TROF EAST FROM NRN PLAINS INTO
CWA FRIDAY NIGHT/SATURDAY. HAVE RESHAPED/ADJUSTED COVERAGE OF
PREVIOUS POPS TO ACCOUNT FOR LATEST MDL CONSENSUS. HIGHEST POPS
OCCUR FRI NIGHT/EARLY SAT OVER SOUTH/EASTERN CWA IN AREA OF BETTER
LOW LEVEL CONVERGENCE IN BDRY LYR. USED ISO TRW IN GRIDS AS LATEST
MDL FCSTS ARE NOT VERY SIGNIFICANT WITH RESPECT TO DEEP LAYER
SHEAR/SBCAPE/MUCAPE. MAX TEMPS NEAR/SLIGHTLY BELOW NORMAL IN MOST
OF CWA FRI/SAT BEFORE WARMING DEVELOPS UNDERNEATH BUILDING MID LVL
RIDGE. ONSHORE FLOW IN LOW LEVELS WILL KEEP NEAR LAKE COMMUNITIES
COOLER THROUGH THE PERIOD.

&&

.POINT TEMPS/POPS...
DLH  60  71  41  53 /  30  10  10  10
INL  57  60  35  63 /  40  30  10  10
BRD  63  71  46  66 /  10  10  10  10
HYR  68  83  42  67 /  20  10  10  10
ASX  66  80  43  62 /  20  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...BERDES
EXTENDED....EOM
AVIATION...EOM
Hazardous weather outlook, Jun 6, 4:01 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
401 PM CDT MON JUN 6 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
401 PM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER THE ENTIRE NORTHLAND.
SOME THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY AFTER MIDNIGHT
ACROSS THE BRAINERD LAKES REGION THROUGH THE ST. CROIX RIVER
VALLEY. THE MAIN THREAT WILL BE LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. SOME
THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT
WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND
ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

LSZ121-140>148-071030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
401 PM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT OVER WESTERN LAKE
SUPERIOR. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT OVER
WESTERN LAKE SUPERIOR. SOME OF THE THUNDERSTORMS MAY AGAIN BECOME
SEVERE.

KK

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 7, 12:19 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1219 AM CDT TUE JUN 7 2011

WIZ001-006>008-070600-
BURNETT-DOUGLAS-SAWYER-WASHBURN-
1219 AM CDT TUE JUN 7 2011

...STRONG THUNDERSTORMS OVER NORTHWEST WISCONSIN...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
DAIRYLAND TO SPOONER...MOVING EAST AT 40 MPH. ADDITIONAL STRONG
THUNDERSTORMS EXTENDED FROM TREGO AND LAMPSON...EAST TO NEAR STONE
LAKE AND HAYWARD.

A FEW OF THE STORMS WILL CAPABLE OF PRODUCING UP TO PENNY SIZE
HAIL...AND WIND GUSTS UP TO 40 MPH. ALL OF THE STORMS WILL PRODUCE
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  SPOONER LAKE...       TREGO...              MINONG FLOWAGE...
  LAMPSON...            EARL...
  SAINT CROIX FLOWAGE...                      SPRINGBROOK...
  MINONG...             LITTLE SISSABAGAMA LAKE...
  WASCOTT...            STONE LAKE...         STANBERRY...
  GORDON...             STANBERRY...          NELSON LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND MOVING OVER THE SAME
AREA. THIS MAY LEAD TO SOME LOCALIZED FLOODING IN LOW LYING AND
URBAN AREAS.

LAT...LON 4579 9229 4631 9229 4628 9162 4621 9155
      4616 9156 4616 9150 4575 9109

LAMERS
Special weather statement, Jun 7, 12:24 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1224 AM CDT TUE JUN 7 2011

MNZ018-019-025-026-037-070630-
NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA-
CARLTON/SOUTHERN ST. LOUIS-
INCLUDING THE CITIES OF...BIGFORK...HIBBING...WALKER...
GRAND RAPIDS...DULUTH...CLOQUET
1224 AM CDT TUE JUN 7 2011

...THUNDERSTORMS CONTINUE OVER PORTIONS OF THE NORTHLAND...

THUNDERSTORMS CONTINUE TO FORM AND TRACK OVER PORTIONS OF NORTHERN
CASS...ITASCA...AND PORTIONS OF CENTRAL AND SOUTHERN SAINT LOUIS
COUNTIES. THE STORMS WERE OR WILL BE AFFECTING WILKINSON...FEDERAL
DAM...BENA...DEER RIVER...GRAND
RAPIDS...COLERAINE...HIBBING...PAYNE...ISLAND LAKE RESERVOIR...AND
MAY MOVE INTO THE DULUTH AND FRENCH RIVER AREAS. THE STORMS SHOULD
CONTINUE FOR AT LEAST THE NEXT 1 TO 3 HOURS IN THE ABOVE MENTIONED
AREAS...AND WILL SPREAD A BIT FURTHER NORTH AS WELL TOWARD
BIGFORK...EVELETH...AND HOYT LAKES. THE STORMS WILL BE CAPABLE OF
PRODUCING HALF INCH TO DIME SIZE HAIL...GUSTY WINDS TO 40
MPH...AND HEAVY RAIN.

MELDE
Local storm report, Jun 7, 1:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
110 AM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             1 W CASS LAKE           47.40N 94.56W
06/07/2011  E1.00 INCH       CASS               MN   EMERGENCY MNGR

            HAIL UP TO QUARTER SIZE COVERING THE GROUND.

&&

LAMERS
Local storm report, Jun 7, 1:29 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
129 AM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     HAIL             7 SE GRAND RAPIDS       47.16N 93.42W
06/07/2011  M0.50 INCH       ITASCA             MN   TRAINED SPOTTER

            JUST UNDER A HALF INCH SIZE HAIL

&&

MELDE
Special weather statement, Jun 7, 1:30 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
130 AM CDT TUE JUN 7 2011

WIZ002-070650-
BAYFIELD-
130 AM CDT TUE JUN 7 2011

...STRONG THUNDERSTORM IN THE BAYFIELD PENINSULA...

AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BARKSDALE...MOVING EAST AT
40 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  WASHBURN AND BARKSDALE BY 140 AM...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4664 9123 4677 9122 4686 9077 4679 9080
      4675 9086 4672 9084 4666 9087 4665 9089
      4660 9090

LAMERS
Special weather statement, Jun 7, 1:34 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
134 AM CDT TUE JUN 7 2011

MNZ019-020-026-037-070715-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-SOUTH ITASCA-SOUTHERN
LAKE/NORTH SHORE-
134 AM CDT TUE JUN 7 2011

...LINE OF STRONG THUNDERSTORMS BETWEEN GRAND RAPIDS AND FRENCH
RIVER...

AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARBA TO FRENCH
RIVER...MOVING EAST AT 35 MPH.

A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING UP TO PENNY SIZE
HAIL...AND WIND GUSTS UP TO 40 MPH. ALL OF THE STORMS WILL PRODUCE
FREQUENT LIGHTNING AND TORRENTIAL RAIN.

THESE STORMS WERE MOVING CONTINUOUSLY OVER THE SAME AREAS...WHICH
MAY CONTRIBUTE TO SOME MINOR FLOODING OF URBAN AREAS AND LOW LYING
AREAS.

LOCATIONS IMPACTED INCLUDE...
  ELMER...              SILICA...             CANYON...
  PALMERS...            TOIVOLA...            PAYNE...
  ISLAND LAKE...        BOULDER LAKE...       TWO HARBORS...
  SHAW...               LARSMONT...           KNIFE RIVER...
  KELSEY...             COTTON...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4710 9342 4737 9317 4703 9161 4701 9163
      4699 9169 4691 9180 4690 9187 4686 9192
      4682 9202

LAMERS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:31 PM CDTSpecial Weather StatementDLHWashburn44 min
Jun 6, 11:45 PM CDTSevere Thunderstorm WarningDLHBurnett, Washburn27 min
Jun 7, 12:19 AM CDTSpecial Weather StatementDLHWashburn41 min
Jun 7, 1:30 AM CDTSpecial Weather StatementDLHBayfield20 min
Jun 7, 2:08 AM CDTSpecial Weather StatementDLHBayfield37 min
Jun 7, 2:23 AM CDTSevere Thunderstorm WarningDLHDouglas52 min
Jun 7, 2:59 AM CDTSpecial Weather StatementDLHBayfield46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.